Texas, 2005Damaging Winds and High Wind in Texas, June 17, 2005
June 17, 2005 · NWS FWD · 6 events in 4 counties and zones
5 thunderstorm wind, 1 high wind, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $42,000
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jun 16, 8:20 PM CST, 5 hours 18 minutes earlier.
Area forecast discussion, Jun 16, 8:20 PM CST, 5 hours 18 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
920 PM CDT THU JUN 16 2005
.DISCUSSION...
INTERESTING NIGHT SHAPING UP FOR PORTIONS OF NORTH TEXAS AS TWO MCS
DEVELOP AND MOVE TOWARD THE REGION. THE FIRST STORM COMPLEX IS
CURRENTLY OVER THE SOUTH PLAINS/LOW ROLLING PLAINS AND MOVING EAST.
THIS COMPLEX WAS NOT PICKED UP ON BY ANY OF MODELS BUT IS
MAINTAINING ITS STRENGTH AND MOVING EAST AROUND 25 MPH. THE SECOND
COMPLEX CURRENTLY OVER NORTHWEST OKLAHOMA WAS BETTER ADVERTISED BY
THE MODELS AND IS MOVING SOUTHEAST AROUND 30 MPH.
OUR CURRENT THINKING IS THAT THE COMPLEX IN OKLAHOMA WILL BEGIN TO
ACCELERATE AS A 30 TO 35 KNOT LOW LEVEL JET DEVELOPS. THIS WOULD
PUT THE LEADING EDGE OF COMPLEX NEAR THE RED RIVER AROUND 3 AM.
WEST TEXAS STORMS SHOULD REACH THE WESTERN ZONES IN THE NEXT FEW
HOURS. SOME WEAKENING MAY OCCUR AS THE STORMS MOVE INTO SLIGHTLY MORE
STABLE AIR. HOWEVER...ANY STORMS THAT MOVE INTO NORTH TEXAS TONIGHT
WILL HAVE A GOOD CHANCE AT PRODUCING STRONG DOWNBURST WINDS BASED ON
THE MID LEVEL INSTABILITY AND 40+ KNOTS WINDS ALOFT.
WILL UPDATE OVERNIGHT POPS TO INCREASE THEM IN THE WEST AND BUMP
THEM UP SLIGHTLY IN THE NORTH AND CENTRAL. WILL KEEP SEVERE
MENTIONED OVERNIGHT.
&&
.AVIATION...
MCS...PROGGED TO DEVELOP FROM CONVECTION OVER SW KANSAS AND NW
OKLAHOMA...WILL PRESENT THE MOST SIGNIFICANT CONCERN FOR THIS
FORECAST PERIOD. WITH DEEP-LAYER RIDGING SLOWLY BUILDING ACROSS AREA
FROM THE SOUTHWEST...CURRENT THINKING IS THAT HIGHER PROBABILITIES
FOR THUNDER WILL OCCUR TO THE NORTHEAST OF THE METROPLEX TAF SITES.
HOWEVER...CB/VCTS MAY NEED TO BE ADDED AT 17/06Z -- ESPECIALLY FOR
KDFW/KDAL -- BASED ON POSITION AND INTENSITY OF MCS. OTHERWISE...VFR
CONDITIONS WILL PREVAIL...WITH INCREASING CI/CS OVERNIGHT...AND
ANOTHER DECK OF HIGH BASED CU ON FRIDAY AFTERNOON. SURFACE WINDS
WILL GENERALLY REMAIN FROM S/SE...WITH SPEEDS OF 8-12 KNOTS.
65/DD
&&
.DISCUSSION...
350 PM CDT
TSRA/SHRA STRUGGLING TO DEVELOP ALONG OUTFLOW BOUNDARY CRS-PSN.
INCREASING SUBSIDENCE EVIDENT IN CU FIELD. CU RATHER FLAT NORTH OF
BOUNDARY AS WELL. SHEAR ALSO WEAK AND SHOULD LIMIT LIFESPAN OF ANY
TCU/CB THAT DO DEVELOP THIS AFTERNOON/EVENING. A FEW MORE HOURS
OF BL HEATING REMAIN...AND POTENTIAL FOR FURTHER DEVELOPMENT
REMAINS. CAPES STILL HIGH...DOWNBURST POTENTIAL WITH LOW-SHEAR
HIGH CAPE SHORT-LIVED CELLS. WILL MAINTAIN SVR MENTION OVERNIGHT
FOR ANY EVENING CONVECTION AND NOCTURNAL MCS LATE TONIGHT. POPS
INTO FRIDAY MORNING MAINLY NE FOR LINGERING MCS.
RIDGE BUILDS IN THIS WEEKEND IN EARNEST. TEMPS LIKELY UPPER 90S TO
NEAR 100 MOST AREAS. HUMIDITY TO REMAIN HIGH WITH UNCOMFORTABLE
AFTERNOON HEAT INDEX VALUES. URBAN LOWS WILL BE NEAR 80F. RAINFREE
WEEKEND WILL MARK BEGINNING OF EXTENDED DRY PERIOD. 25
&&
.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 77 97 76 98 / 30 20 10 10
WACO, TX 75 99 75 99 / 20 10 10 10
PARIS, TX 70 92 70 95 / 60 50 20 10
DENTON, TX 74 97 72 98 / 30 20 10 10
MCKINNEY, TX 74 96 72 97 / 30 30 20 10
DALLAS, TX 79 97 79 98 / 30 20 10 10
TERRELL, TX 74 96 73 97 / 30 20 20 10
CORSICANA, TX 74 96 74 98 / 30 20 10 10
TEMPLE, TX 75 99 75 99 / 10 10 10 10
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
&&
58/25
Hazardous weather outlook, Jun 16, 9:10 PM CST, 4 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1010 PM CDT THU JUN 16 2005
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-171100-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
1010 PM CDT THU JUN 16 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.
.DAY ONE...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE TONIGHT GENERALLY
NORTH OF INTERSTATE 20. A COMPLEX OF STRONG TO SEVERE THUNDERSTORMS
WILL MOVE SOUTHEAST FROM OKLAHOMA INTO NORTH TEXAS OVERNIGHT.
ALTHOUGH THE STORMS SHOULD WEAKEN AS THEY CROSS THE RED RIVER...SOME
STORMS WILL STILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS IN
EXCESS OF 60 MPH ALONG WITH LARGE HAIL.
.DAYS TWO THROUGH SEVEN...
SOME STRONG TO SEVERE THUNDERSTORMS MAY LINGER OVER THE NORTHEAST
HALF OF NORTH TEXAS AFTER SUNRISE FRIDAY. ALSO...ISOLATED TO
SCATTERED THUNDERSTORMS ARE EXPECTED TO REDEVELOP OVER NORTH TEXAS
ON FRIDAY AFTERNOON WITH DAYTIME HEATING AND INTERACTIONS WITH
OUTFLOW BOUNDARIES FROM THE THUNDERSTORM COMPLEXES TONIGHT. THE MAIN
THREAT WILL AGAIN BE DAMAGING DOWNBURST WINDS AND HAIL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUESTED NORTHWEST OF A SHERMAN...DECATUR
TO BRECKENRIDGE LINE BETWEEN 2 AND 5 AM...AND FOR THE ALL OTHER
AREAS NORTH OF INTERSTATE 20 BETWEEN 4 AM AND 7 AM.
In the hours before
Special weather statement, Jun 17, 12:27 AM CST, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
127 AM CDT FRI JUN 17 2005
TXZ091-092-170730-
COOKE-MONTAGUE-
127 AM CDT FRI JUN 17 2005
...SIGNIFICANT WEATHER UPDATE...
AT 127 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
OUTFLOW BOUNDARY OF STRONG AND GUSTY WINDS MOVING AHEAD OF A LINE
OF STRONG THUNDERSTORM IN SOUTHERN OKLAHOMA. THE OUTFLOW BOUNDARY
WILL MOVE ACROSS MONTAGUE AND COOKE COUNTY THROUGH 230 AM AND
PRODUCE WIND GUSTS TO 50 MPH. THUNDERSTORMS WILL MOVE IN BEHIND THE
OUTFLOW BOUNDARY AND PRODUCE FREQUENT LIGHTNING AND VERY HEAVY
RAIN...MAINLY IN COOKE COUNTY.
CITIES THAT WILL EXPERIENCE THESE WINDS INCLUDE
BOWIE...CALLISBURG...ERA...FORESTBURG...GAINESVILLE...
LINDSAY...MARYS VILLE...MONTAGUE...MUENSTER...NOCONA...ST.
JO...STONEBURG AND WOODBINE.
Thunderstorm Wind, Grayson
- When
- June 17, 1:38 AM CST
- Where
- Grayson County, Denison
- Measured
- 50 kt (58 mph) estimated sustained
- Property damage
- $3,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 33.750, -96.550
Power lines knocked down...relayed by broadcast media.
High Wind, Cooke
- When
- June 17, 1:59 AM CST
- Where
- Cooke forecast zone
- Measured
- 50 kt (58 mph) estimated sustained
- Property damage
- $3,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 33.639, -97.213 (the zone’s center; the record gives no point)
Power line blown down by outflow boundary winds.
Thunderstorm Wind, Fannin
- When
- June 17, 2:12 AM CST
- Where
- Fannin County, 1 mi W of Bonham
- Measured
- 50 kt (58 mph) estimated sustained
- Property damage
- $3,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 33.583, -96.200
Power lines knocked down.
Thunderstorm Wind, Fannin
- When
- June 17, 2:16 AM CST
- Where
- Fannin County, 9 mi NE of Bonham
- Measured
- 50 kt (58 mph) measured sustained
- Reported by
- AMATEUR RADIO
- Coordinates
- 33.683, -96.067
Thunderstorm Wind, Fannin
- When
- June 17, 2:22 AM CST
- Where
- Fannin County, 1 mi NE of Bonham
- Measured
- 50 kt (58 mph) estimated sustained
- Property damage
- $30,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 33.600, -96.167
Trees fell on houses causing roof and structural damage.
Thunderstorm Wind, Lamar
- When
- June 17, 2:35 AM CST
- Where
- Lamar County, 7 mi N of Paris
- Measured
- 50 kt (58 mph) estimated sustained
- Property damage
- $3,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 33.750, -95.533
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Montana, June 17, 2005$25,000 · 1 in hail · 18 events
- Lightning Strike in Louisiana, June 17, 2005$30,000 · 1 event
- Hail and Damaging Winds in Florida, June 17, 2005$10,000 · 57 kt wind · 4 events
- Lightning Strikes in Oregon, June 17, 20052 events
- Waterspouts in Gulf of Mexico, June 17, 20052 events
- Hail and Damaging Wind in Florida, June 17, 200552 kt wind · 2 events
- Waterspouts in Gulf of Mexico, June 17, 20052 events
- Damaging Winds in Utah, June 17, 200574 kt wind · 2 events
- Flash Flood in New York, June 17, 20051 event
- Flash Flood in New York, June 17, 20051 event
- Flash Flood in New York, June 17, 20051 event
- Hail in Oklahoma, June 17, 20051 in hail · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5460267, 5460270, 5460268, 5460269, 5460271, 5460272.